MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7213
Medical Device Problem Codes Break (1069); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/30/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.A 2.75mm x 15mm nc emerge balloon catheter was inserted over the wire.However, the device experienced difficulties advancing through the guide catheter prior reaching the coronary anatomy.The negative was pulled from the balloon and blood was noted in the contrast.Subsequently, the balloon was completely removed for further inspection and it was noted that the shaft was broken or snapped.The device was replaced and the procedure was completed with another of the same device.No patient complications were reported and the patient's status was fine.
 
Event or Problem Description
It was reported that shaft break occurred.A 2.75mm x 15mm nc emerge balloon catheter was inserted over the wire.However, the device experienced difficulties advancing through the guide catheter prior reaching the coronary anatomy.The negative was pulled from the balloon and blood was noted in the contrast.Subsequently, the balloon was completely removed for further inspection and it was noted that the shaft was broken or snapped.The device was replaced and the procedure was completed with another of the same device.No patient complications were reported and the patient's status was fine.Returned product consisted of a nc emerge balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There was blood in the inflation and guidewire lumens.The balloon was tightly folded.There were numerous kinks throughout the device.There was a complete hypotube separation 43.5cm distal of the strain relief.The hypotube fracture surfaces were ovaled.The guide catheter used in the procedure was not returned for analysis, so a test 5f guide catheter was used.The tip of the device was inserted through the hub of the guide catheter and the nc emerge was advanced with no issues up to the separated end.Inspection of the remainder of the device presented no other damage or irregularities.The complaint investigation conclusion code is: adverse event related to procedure.

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7818935
Report Number2134265-2018-60407
Device Sequence Number13774788
Product Code LOX
UDI-Device Identifier08714729846512
UDI-Public08714729846512
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2020
Device Model Number7213
Device Catalogue Number7213
Device Lot Number0022094374
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2018
Initial Date Received by Manufacturer 08/01/2018
Supplement Date Received by Manufacturer09/17/2018
Initial Report FDA Received Date08/27/2018
Supplement Report FDA Received Date10/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1